Thunderstorm Wind, Lincoln
- When
- December 10, 10:30 AM EST
- Where
- Lincoln County, 1 mi E of Hamlin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 38.283, -82.083
Trees were blown down across Routes 3 and 34.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Dec 10, 10:30 AM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON WV 1030 AM EST FRI DEC 10 2004 .SHORT TERM (REST OF TODAY)... CURRENT FORECAST ON TRACK WITH VERY LITTLE CHANGE. SEVERAL SHORT WAVES ROTATING AROUND DEVELOPING UPPER LOW OVER THE UPPER MIDWEST WILL KEEP CONVECTION IN OUR AREA LIKELY THROUGH THE DAY. ENOUGH BREAKS SEEN IN CLOUDS TO REACH EXPECTED MAX TEMPS THIS AFTERNOON. && .PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 715 AM EST FRI DEC 10 2004 SHORT TERM... QUICK UPDATE TO INCREASE POPS FASTER FROM THE SOUTHWEST BASED ON BATCH OF SHOWERS DEVELOPING NEAR APPROACHING SURFACE LOW. AVIATION... LOW LEVEL MOISTURE IN PLACE WITH LARGE BUT POORLY DEFINED LOW PRESSURE SYSTEM OVER AND WEST OF THE AREA TODAY WILL EQUATE TO LIGHT FLOW WITH HIGHLY VARIABLE CONDITIONS RANGING ALMOST THE ENTIRE SPECTRUM OF FLYING CONDITIONS. CODED MOSTLY IFR TO MVFR WITH SOME VFR TODAY. SHOWERS WERE BEGINNING TO BECOME MORE NUMEROUS EARLY THIS MORNING AS THE CENTER OF THE SURFACE LOW APPROACHED THE AREA. THIS TREND WILL CONTINUE THIS MORNING AS THE LOW ACTUALLY MOVES INTO THE AREA. A POOL OF COLD AIR ALOFT MAY TRIGGER INSTABILITY SHOWERS THIS AFTERNOON. SOME THUNDER ALONG WITH SMALL HAIL ARE NOT OUT OF THE QUESTION. THE SURFACE COLD FRONT TRAILING SOUTH FROM THE LOW CROSSING THE AREA...AND THE LOW ITSELF...WILL PROVIDE SOME FOCUS FOR SHOWER DEVELOPMENT. LATER TONIGHT...WESTERLY FLOW WILL DEVELOP...BRINGING IN UPSLOPE LOW CLOUDS IN ERNEST. PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 350 AM EST FRI DEC 10 2004 LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... LAST SHORTWAVE TRAVERSES CWA SUNDAY NIGHT...HOWEVER DUE TO LIMITED MOISTURE IT PASSES WITH LITTLE FANFARE. BRIEF PERIOD OF ANTICYCLONIC FLOW SUNDAY MAKING IT THE LAST MILD/ DRY DAY FOR A WHILE. STRONG COLD FRONT PASSES IN THE EARLY MORNING HOURS MONDAY WITH 40DM H10-H8 THICKNESS FALLS FM 06Z MON TO 06Z TUES. NOT A LOT OF MOISTURE TO TAP...THEREFORE CONTINUED CHANCY POPS SUNDAY NIGHT AND MONDAY. RAIN QUICKLY CHANGES TO SNOW BY 12Z AREA WIDE UNDER H8 TEMPS OF -10C. POCKETS OF ENERGY PASS MONDAY AND TUESDAY DURING THE DAYLIGHT HOURS COMBINE THAT WITH UPSLOPE WINDS AND LLVL MOISTURE...INSERTED CHC POPS FOR -SHSN AREA WIDE....HIGHEST EASTERN ZONES. LULL IN THE PRECIP FORECAST MONDAY NIGHT OUTSIDE THE MOUNTAINS WHERE UPSLOPE CONDITIONS PERSIST TAPPING EVERY BIT OF AVAILABLE MOISTURE. LONG WAVE PATTERN REMAINS UNCHANGED THROUGH MIDWEEK AS WESTERN CONUS RIDGE MAINTAINS STRENGTH ALLOWING COLD AIR FROM CANADA TO SPILL INTO THE OH VALLEY. BIT OF WARMING HINTED AT THURSDAY AS BL TEMPS RECOVER TO -6C...NONETHELESS BELOW NORMAL TEMPS FCST ALL WEEK. EXPECTING LITTLE IF ANY RECOVERY IN TEMPERATURES MONDAY WITH CAA DURING THE DAY. PRESENT HIGHS ARE BELOW GUIDANCE DAYS 3 THROUGH 5 AND THIS LINES UP WELL WITH 2M TEMPS. POTENTIAL FOR PROLONG SNOW ACCUMULATION STILL IN THE CARDS FOR THE MTNS SUNDAY NIGHT THROUGH WEDNESDAY. LOWLANDS COULD SEE A SUGAR COATING MONDAY UNDER A SNOW SHOWER...ALTHOUGH IT APPEARS SNOW WILL BE HIT OR MISS...NORMALLY THE CASE WITH DCVA INDUCED PRECIPITATION. ATMOSPHERE PRIMED WITH RH...TEMPS...AND OMEGA ALIGNING UP IN THE PRIME SNOW GROWTH (DENDRITIC) LAYER...WHICH MAY LEAD TO MODERATE BURSTS OF SNOW MON AND TUES. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. VA...NONE. KY...NONE. OH...NONE. && SHORT TERM...JMV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 436 AM EST FRI DEC 10 2004 WVZ038-046-047-111000- POCAHONTAS WV-RANDOLPH WV-WEBSTER WV- 436 AM EST FRI DEC 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN MOUNTAINS OF WEST VIRGINIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... UPSLOPE SNOW SHOWERS ARE LIKELY SATURDAY. AS TEMPERATURES FALL INTO THE UPPER 20S ABOVE 3500 FEET...AS MUCH AS FOUR INCHES OF SNOW ARE POSSIBLE THERE. AN ADVISORY FOR SNOW WOULD BE NEEDED IF THIS POTENTIAL CONTINUES TO HOLD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-111000- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-PUTNAM WV-RALEIGH WV-RITCHIE WV- ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH- WAYNE WV-WIRT WV-WOOD WV-WYOMING WV- 436 AM EST FRI DEC 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 929 AM EST FRI DEC 10 2004 KYZ105-WVZ005-101445- LAWRENCE KY-WAYNE WV- 929 AM EST FRI DEC 10 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 929 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 5 MILES NORTHEAST OF LOUISA TO 5 MILES SOUTHEAST OF CHARLEY...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SIDNEY...RADNOR...KIAHSVILLE...DUNLOW...CENTERVILLE AND WAYNE. EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THESE STORMS. HAIL MAY BRIEFLY COVER THE GROUND UP TO AROUND 1 INCH. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1004 AM EST FRI DEC 10 2004 WVZ006-013-024-025-101600- CABELL WV-LINCOLN WV-LOGAN WV-MINGO WV- 1004 AM EST FRI DEC 10 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 1004 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BARBOURSVILLE TO 11 MILES SOUTHWEST OF HARTS...OR FROM BARBOURSVILLE TO 9 MILES WEST OF MOUNT GAY...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SPURLOCKVILLE...RANGER...MUD...GILL...DEXTER AND WEST HAMLIN. EXPECT SMALL HAIL...UP TO PEA SIZE...AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THESE STORMS. WINDS COULD GUST UP TO 30 MPH. 15
The Charleston,WV radar (KRLX), 32 km away, was scanning. The volume nearest the first event began at 15:30 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were blown down across Routes 3 and 34.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2004Every state in 2004This day in weather historyWarnings in West Virginia, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425953, 5425954.